MAUDE Adverse Event Report: SYNTHES GMBH HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER, SURGICAL

SYNTHES GMBH HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER, SURGICAL
Catalog Number 359.218
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation with the titanium elastic nail (ten) for the fracture of the diaphyseal right tibia.The surgery was completed successfully without any surgical delay.After the surgery, it was confirmed that thread parts of the extraction pliers and the hammer guide were broken.X-ray taken on an unknown date confirmed that there are no pieces left in the patient.The extraction pliers and the hammer guide have been used for the first time since purchase.It was unknown when the devices were broken.Patient outcome is reported as stable.No further information is available.This report is for one (1) hammer guide for ti elastic nails.This is report 1 of 1 for complaint (b)(4).

Brand Name
HAMMER GUIDE FOR TI ELASTIC NAILS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key14652361
Report Number8030965-2022-03876
Device Sequence Number5771049
Product Code FZY
UDI-Device Identifier07611819104365
UDI-Public(01)07611819104365
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2022
Initial Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown